MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE GLENOID, KEELED BETA, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE GLENOID, KEELED BETA, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-01-13
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
As reported, the patient underwent a right initial total shoulder arthroplasty.Subsequently, the patient was revised to a cement spacer due to infection.There were some signs of wear of the poly pre-removal, as the poly was slightly loose as a result of the infection.It then damaged further when being "levered" out via on osteotome when extracted.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d4, d9, d10, g4, h4, h6, h11.The following sections were corrected: d1, h6.D10: 300-01-11; 2250066 - equinoxe humeral stem, 11mm.300-10-45; 2234098 - equinoxe replicator plate, 4.5mm.300-20-02; 2231309 - equinoxe square torque define screw drive kit.310-01-47; 2296956 - equinoxe humeral head short, 47mm (beta).The complaint device was evaluated, and the reported event was not confirmed.The evaluation identified that there appears to be backside damage on the glenoid component.This appears consistent with tool marks likely created during removal.As reported, "there were some signs of wear pre-removal as the poly was slightly loose as a result of the infection.It was then damaged further when being "levered" out via an osteotome when extracted." there appears to be cement still adhered to the backside of the keeled component.There appears to be damage on the articular surface.This appears consistent with the tool damage noted, that has extended through the body of the polyethylene.Overall, there appears to be wear across the articular surface consistent with articulation with the humeral head and over 13 years of use.There appears to be minor scratching on the articular surface of the humeral head.This may have occurred during removal of the component.No allegations were made against this device.There appears to be residual bone/bone cement adhered to the surface of the stem.Additionally, there appears to be scratching and damage on the surface of the stem.This was likely created during removal and/or cleaning of the device.No allegations were made against this device.The torque screw appears unremarkable for an explanted component.No allegations were made against this device.All other aspects of the devices appear unremarkable.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from an infection with subsequent loosening of the glenoid component.The reason for the infection cannot be conclusively determined; however, it may be related to an underlying patient condition as the devices were implanted for 13 years.The observed wear on the articular surface of the glenoid component was likely the result of over 13 years of use and articulation with the humeral head.

Brand Name
EQUINOXE GLENOID, KEELED BETA, MEDIUM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key23179150
Report Number1038671-2025-02998
Device Sequence Number21285946
Product Code KWS
UDI-Device Identifier10885862657749
UDI-Public10885862657749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2017
Device Catalogue Number314-01-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown